Overcoming Stretch Marks Due To Long-term Use Of Prednisone Drugs?
Hello, my name is Admiral, I’m 16 years old. I want to ask, I was affected by HSP last year until now and I am taking the drug Prednisone, and the side effects are very severe. But during the 3 months of taking prednisone drugs on my body began to appear stretch marks, first I ignored because only a little but over time stretchmark more and more started on the legs, stomach, arms, chest and the stretch marks were wide and numerous. Here I began to feel worried because of this I think it’s already bad, what I’m asking is whether this stretch mark can disappear? And if for how long?
Thank you for asking HealthReplies.com.
HSP (henoch-schonlein purpura) is inflammation and bleeding in small blood vessels of the skin, joints, digestive tract, and also the kidneys that occur due to immune disorders. These immune disorders are often triggered by infections (such as flu, chicken pox, laryngitis, measles or hepatitis), consumption of certain foods or medicines, insect bites, and so on. In mild conditions, often no special handling of this condition is needed. However, if the complaint does not improve with rest, drinking a lot, taking regular pain relievers, and other natural treatments, your doctor can also give you immune suppressants (such as prednisone) to speed healing.
Consumption of prednisone is not without side effects. Some people who consume them can experience some side effects, including moon face, body swelling, stretch marks, weight gain, easy to get infections, and so on. In rare conditions, long-term prednisone consumption can also inhibit a person's height growth.
After the consumption is stopped (of course according to the doctor's advice, do not be stopped carelessly), often, side effects due to prednisone will improve by itself without the need for special treatment. Indeed, it takes a short time for your condition to improve later. However, given the enormous benefits of taking this drug to overcome your current illness, this is certainly better for you. If not treated optimally, HSP can lead to dangerous complications, including kidney and intestinal damage. Try to overcome stretch marks on your body by maintaining better personal hygiene, wearing comfortable, loose, and soft clothing, do not scratch or rub excessively, maintain ideal body weight, exercise every day, and always use a moisturizer before activity.
As for your height which is not significantly increased, aside from the side effects of the medicine, this condition can also be caused by genetic factors, lack of exercise, malnutrition, and other illnesses. You can try to make your body grow more optimal by increasing exercise (such as jogging, swimming, basker, jumping rope), eating a variety of nutritious foods, and avoiding activities that are at risk of causing long bone injuries.
Finally, consult with your doctor or specialist in internal medicine regarding the treatment you are taking, the side effects you feel related to the treatment, and the best steps such as what should be done to overcome them.
Hope this helps ...